Pennsylvania, 2019Hail in Pennsylvania, June 26, 2019
June 26, 2019 · NWS PBZ · 3 events in 1 county or zone
Isolated thunderstorms were able to form across southwest Pennsylvania in an unstable air mass during the afternoon of the 26th. One storm became sufficiently strong to generate marginally severe hail in Greene County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms were able to form across southwest Pennsylvania in an unstable air mass during the afternoon of the 26th. One storm became sufficiently strong to generate marginally severe hail in Greene County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 26, 12:32 PM EST, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 26, 12:32 PM EST, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
132 PM EDT Wed Jun 26 2019
.SYNOPSIS...
Isolated showers and thunderstorms are possible today with a weak
disturbance before high pressure returns dry weather on Thursday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Only minor changes made to the hourly temperature/dewpoint grids with
the early afternoon update. A sfc ridge should shift E of the area
today. As it does, a weak sfc cold front is progged to drop S across
Southern Ontario to Lake Erie by this afternoon. Most of the upper
support with the front should stay north of our area, limiting
shower/storm chances. Some isolated storms are still possible across
the Upper OH Valley Region as convective temperature thresholds are
reached during the afternoon, though a lack of a sfc boundary or
shortwave support should keep coverage confined to isolated. Above
seasonal average temperatures are expected.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
Isolated convection should quickly diminish this evening as
temperatures fall below convective thresholds. Have added some river
valley fog late tonight into Thursday morning with light winds and
ample low level moisture. Dry weather is then expected through
Thursday night under shortwave ridging. Some model solutions produce
qpf Thursday afternoon/evening, though think this is overdone given
unfavorable model soundings and ridging in place.
Shower and thunderstorm chances should return Friday and Friday night
as the ridging flattens and a shortwave trough approaches and crosses
the Eastern Great Lakes/Upper OH Valley region. Warmth and humidity
is expected to increase as temperatures remain above seasonal levels.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
A NE CONUS trough should maintain shower and thunderstorm chances
through the weekend. The trough is expected to move E early in the
week as ridging builds in, returning mainly dry weather to the
forecast. Seasonably warm temperatures are expected through the
period.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
Scattered to broken cumulus will prevail during the afternoon hours,
along with southwesterly wind gusts of up to around 20 knots. Isolated
showers and thunderstorms are possible this afternoon ahead of a
weak cold front. Confidence in any one terminal being impacted is
minimal, and thus left mention out of the TAFs.
Fog is a better possibility tonight with wind expected to decouple,
although there is some instability as to whether crossover
temperatures will ultimately be achieved. Nevertheless, included a
period of MVFR/IFR visibilities at most terminals around sunrise. VFR
should be achieved again by mid-morning.
.Outlook...
Generally brief restrictions will be possible Friday and the weekend
in any showers or thunderstorms.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.
&&
Hazardous weather outlook, Jun 26, 2:15 AM EST, 11 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
315 AM EDT Wed Jun 26 2019
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021-509>514-270715-
Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-
Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-
Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-
Armstrong-Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges-
Fayette-Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-
Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-
Preston-Eastern Preston-Western Tucker-Eastern Tucker-
315 AM EDT Wed Jun 26 2019
This Hazardous Weather Outlook is for western Maryland, east
central Ohio, northwest Pennsylvania, southwest Pennsylvania, west
central Pennsylvania, western Pennsylvania, northern West Virginia
and northern panhandle of West Virginia.
.DAY ONE...Today and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Hail, Greene
- When
- June 26, 1:53 PM EST
- Where
- Greene County, 1.38 mi S of Nettle Hill
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.780, -80.400
Hail was reported to be at least the size of a quarter, if not larger. Strong wind was also observed.
Hail, Greene
- When
- June 26, 1:54 PM EST
- Where
- Greene County, 1.48 mi SSE of Nettle Hill
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 39.780, -80.390
Hail, Greene
- When
- June 26, 2:43 PM EST
- Where
- Greene County, 1.06 mi E of Graysville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.930, -80.380
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in New York, June 26, 2019$195,000 · 50 kt wind · 20 events
- Flash Flood and Flood in Missouri, June 26, 2019$60,000 · 1.75 in hail · 8 events
- Flash Flooding and Damaging Winds in Kentucky, June 26 to 28, 2019$35,000 · 55 kt wind · 19 events
- Flash Flood and Hail in Kentucky, June 26 to 27, 2019$55,000 · 65 kt wind · 5 events
- Flash Flooding and Hail in Tennessee, June 26 to 27, 2019$28,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Georgia, June 26 to 27, 2019$32,000 · 1 in hail · 3 events
- Flash Flooding and Hail in Illinois, June 26 to 30, 20192 in hail · 20 events
- Damaging Winds in New York, June 26, 2019$21,000 · 60 kt wind · 3 events
- Hail and Damaging Winds in Florida, June 26, 2019$17,000 · 50 kt wind · 5 events
- Damaging Winds in New York, June 26, 201983 kt wind · 15 events
- Damaging Winds in Oregon, June 26, 2019$18,000 · 52 kt wind · 2 events
- Flash Flood and Flooding in Indiana, June 26 to 27, 20191 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 834353, 834354, 834355.